Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fillers for atrophy around the eye?
Jun 11, 2009

My plastic surgery specialist here, told me "that he shouldn't treat eyelids or the outline of the eyes in the case of lipodistrophy" (I'm loosing fat there, more than anywhere else in my face)..."that the eye area is too dangerous to deal with". That is even truth concerning Scupltra and Radiesse injections? I am loosing hope here...And I live in Europe (Portugal). But I don't see inconvenience in doing him/it in another place if it is possible. Would you be so kind to help me here? Thank you for your answer. Oliver

Response from Dr. Pierone

Hello, and thanks for posting.

Loss of fat in the under eye region is very common with lipoatrophy and is also part and parcel of the aging process.

For atrophy of the space above the eye I am not aware of facial fillers being used. One concern would be that gravity would pull the filler down from the hollow above the eye and aesthetic results would not be good.

The under eye area is certainly treatable, but not by novice injectors. The skin and underlying tissues beneath the eye are thin and if the filler is not injected deep enough it may result in a visible implant or nodule. So injection of Radiesse or Sculptra or PMMA in this location should be directly on the surface of the underlying bone. If done properly, one should be able to achieve excellent results from facial filler injections in this region.

I hope that this information helps and best of luck to you!



Previous
any specific test for wasting
Next
Sculptra timing for maximum results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement